MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531-G-409-E
Medical Device Problem Codes Material Erosion (1214); Fracture (1260); Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.H3 other text : device not returned.
 
Event or Problem Description
It was reported: patient came back due to knee pain.Case went smooth, issue is the poly has worn out on the medial side in a few years.We are revising this in two weeks.
 
Event or Problem Description
It was reported: patient came back due to knee pain.Case went smooth, issue is the poly has worn out on the medial side in a few years.We are revising this in two weeks.Update: the posterior medial side of poly was worn down and had a small crack.The femur had a small sign of rubbing.Right knee.
 
Additional Manufacturer Narrative
Corrected data: lot#, expiration date, manufacturing date, date of implant.An event regarding wear, crack/fracture, and instability involving a triathlon insert was reported.The events were confirmed via evaluation of the returned device and clinician review of medical records.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the insert is worn.The damage present on the posterior portion was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.A small fragment of the posterior edge has fractured.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.Clinician review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: patient was reported to have undergone revision tka for knee pain.Preoperatively subluxation noted on unlabeled and undated x-rays as well as narrowing of the medial compartment.At the revision, wear and minor polyethylene cracking and ¿rubbing¿ of the femoral component noted.No preoperative, postoperative medical records were provided for review.No pre or postoperative radiographs were provided for review.Event confirmation: the event cannot be confirmed as no medical records were provided for review.A primary tka can be confirmed on 10/29/2020.Subluxation and medial collapse can be confirmed from an unlabeled and undated x-ray.Root cause: the root cause of the event cannot be determined as the event cannot be confirmed.The root cause of the asserted revision would be pain, presumably the result of instability." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to pain and wear of the poly insert and femoral component.Visual inspection of the returned device indicated that the insert is worn.The damage present on the posterior portion was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.A small fragment of the posterior edge has fractured.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.A review of the provided medical records by a clinical consultant indicated the following: "subluxation and medial collapse can be confirmed from an unlabeled and undated x-ray.Root cause: the root cause of the event cannot be determined as the event cannot be confirmed.The root cause of the asserted revision would be pain, presumably the result of instability." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT NO 4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18659692
Report Number0002249697-2024-00190
Device Sequence Number7194582
Product Code MBH
UDI-Device Identifier07613327337150
UDI-Public07613327337150
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Catalogue Number5531-G-409-E
Device Lot NumberLJE168
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age52 YR
Patient SexMale
Patient RaceWhite